MAUDE Adverse Event Report: DEPUY SPINE INC 1.45MM NITINOL GUIDEWIRE BLUNT; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC 1.45MM NITINOL GUIDEWIRE BLUNT; MISC ORTHO SURGICAL INSTR
Model Number 286705320
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a surgery.During the procedure while the pedicle preparing for a percutaneous screw, the distal tip of a nitinol guidewire was broken off in the vertebral body.The portion of the guidewire could not be retrieved.Surgical delay is unknown.Patient and procedure outcome were unknown.Concomitant device reported: unknown cannulated gearshift (part# unknown, lot# unknown, quantity unknown).Unknown percutaneous screw (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.This report is for (1) 1.45mm nitinol guidewire blunt.This is report 1 of 1 or complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter is a j&j representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the 1.45mm nitinol guidewire blunt (p/n: 286705320 & lot #: gm5815210) was returned and received at us cq.Upon visual inspection, it was the distal threaded portion of the guidewire is broken and the broken fragments were not returned.No other issues were identified with the device.The reported embedded condition of the device cannot be confirmed based on available information.Dimensional inspection: the outer diameter of the nail shaft was measured which is within the specification as per the relevant drawing.Document/specification review: based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision were reviewed.Investigation conclusion: the complaint condition was confirmed for the device.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: a review of the receiving inspection (ri) for 1.45mm nitinol guidewire blunt was conducted identifying that lot number gm5815210 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 13 sep 2021 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.45MM NITINOL GUIDEWIRE BLUNT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12975480
Report Number1526439-2021-02540
Device Sequence Number19912549
Product Code LXH
UDI-Device Identifier10705034507859
UDI-Public10705034507859
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286705320
Device Catalogue Number286705320
Device Lot NumberGM5815210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CANNULATED GEARSHIFT; UNKNOWN SCREWS; UNKNOWN TAPS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown